Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 279, NWS Raleigh, NC

July 30, 2011Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 30, 2011, 8:46 PM EDT for Wake County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 8:46 PM EDT (00:46 UTC)
Expired
Jul 30, 2011, 9:30 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 8:53 PM EDTHAIL 0.75Knightdale, NCPEA TO PENNY SIZE HAIL AND SMALL BRANCHES DOWN NEAR KNIGHTDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WUUS52 KRAH 310046
SVRRAH
NCC183-310130-
/O.NEW.KRAH.SV.W.0279.110731T0046Z-110731T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KNIGHTDALE...OR 10 MILES EAST OF
  RALEIGH...MOVING NORTH AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROLESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
      3590 7831 3587 7828 3581 7826 3574 7840
      3571 7847 3567 7852 3593 7862 3599 7846
TIME...MOT...LOC 0046Z 170DEG 4KT 3583 7846

$$

22
1 follow-up statement
311 
WWUS52 KRAH 310121
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT SAT JUL 30 2011

NCC183-310131-
/O.EXP.KRAH.SV.W.0279.000000T0000Z-110731T0130Z/
WAKE NC-
921 PM EDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAKE COUNTY EXPIRES AT
930 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
      3590 7831 3587 7828 3581 7826 3574 7840
      3571 7847 3567 7852 3593 7862 3599 7846
TIME...MOT...LOC 0121Z 170DEG 4KT 3587 7847

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:20 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 30, 8:20 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT SAT JUL 30 2011

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A WEAK
SURFACE BOUNDARY AND A VERY MOIST AIRMASS TO PRODUCE UNSETTLED
WEATHER THROUGH SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 230 PM SATURDAY...

CONVECTION ALREADY BEGINNING TO POP UP ACROSS THE NORTHWEST PIEDMONT
THIS AFTERNOON. CURRENT SPC ANALYSIS SHOWS ABOUT 2000 J/KG OF MIXED
LAYER CAPE ACROSS THE AREA WITH 1000-1200 J/KG OF DOWNDRAFT
CAPE...WHICH ALONG WITH INVERTED V SIGNATURES ON THE FORECAST
SOUNDINGS HIGHLIGHTS THE POTENTIAL FOR SOME DAMAGING WINDS WITH
CONVECTION THIS AFTERNOON. AS HAS BEEN THE CASE FOR THE LAST COUPLE
OF ROUNDS OF STORMS...LOW LEVEL LAPSE RATES ARE NEAR DRY ADIABATIC
BUT MID-LEVEL LAPSE RATES ARE MUCH WEAKER. MOISTURE HAS INCREASED A
LITTLE FROM THE 1.6 PRECIPITABLE WATER VALUE OFF THIS MORNINGS
SOUNDING BUT STILL REMAINS BELOW 2 INCHES OVER MUCH OF THE AREA.
HIGH RESOLUTION MODELS POINT TO SCATTERED CONVECTION STARTING OFF IN
THE NORTHWEST PIEDMONT AND ALSO ALONG THE COAST AND SPREADING INTO
THE SANDHILLS BY LATER THIS EVENING AND POSSIBLY SUSTAINING INTO THE
OVERNIGHT HOURS. THIS IS POSSIBLY DUE TO AN UPPER LEVEL DISTURBANCE
DEPICTED WELL ON DYNAMIC TROPOPAUSE MAPS WHICH WILL MOVE INTO NC
FROM THE NORTH TONIGHT. TEMPERATURES THIS AFTERNOON A BIT LOWER THAN
EXPECTED EXCEPT IN THE SOUTHEAST WHERE EARLIER HEAT INDICES
APPROACHED AND BRIEFLY PAST 105. AS CLOUD COVER INCREASES AND PEAK
INSOLATION PASSES...WILL MOST LIKELY TREND HIGHS BACK A DEGREE OR
TWO WITH THE NEXT UPDATE. WITH INCREASING CLOUD COVER AND MOISTURE
ADVECTION WILL FAVOR THE UPPER SIDE OF GUIDANCE FOR LOWS SUNDAY
MORNING. LOW TO MID 70S CAN BE EXPECTED FROM NORTHWEST TO SOUTHEAST.

AN EXTENDED PERIOD OF RAIN WILL BE POSSIBLE ON SUNDAY AS A COLD
FRONT WILL MOVE SOUTH THROUGH CENTRAL NORTH CAROLINA. NOT VERY
CONFIDENT IN TIMING THE ONSET AS THE FRONT MEANDERS SOUTHWARD BUT
SHOULD BE SAFE TO SAY THAT RAIN SHOULD MOVE INTO THE NORTH BY 12Z
SUNDAY AND WORK SOUTHWARD FROM THERE. SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE ALL DAY AND INTO THE EVENING HOURS AS WELL. MOISTURE
ADVECTION FROM THE SOUTH AHEAD OF THE FRONT WILL BRING PW VALUES UP
TO WELL OVER 2 INCHES. WILL GO WITH LIKELY POPS SUNDAY AFTERNOON
WITH EVENT TOTAL QPF VALUES OF A HALF OF AN INCH TO AN INCH ACROSS
THE CWA WITH HIGHER AMOUNTS IN STRONGER CONVECTION. WHILE THERE IS
SOME POTENTIAL FOR STORMS TO BECOME SEVERE TOMORROW WITH DAMAGING
WINDS THE MOST LIKELY THREAT...HAIL WILL BE DIFFICULT TO COME BY AS
FORECAST SOUNDINGS SHOW TALL SKINNY CAPE PROFILES. HEAVY RAIN AND
FLOODING SHOULD BE MORE OF A THREAT THAN THE SEVERE POTENTIAL FOR
SUNDAY. ON SUNDAY NIGHT THE FRONT WILL MOVE TOWARDS THE COAST BUT
MAY TAKE A WHILE TO EXIT...WHICH WILL CAUSE RAIN CHANCES TO CONTINUE
INTO MONDAY...ESPECIALLY IN THE SOUTHEAST. THE HEAT WILL BREAK
SUNDAY WITH HIGH TEMPERATURES ON THE ORDER OF 10 DEGREES COOLER
THAN TODAY. HIGHS SUNDAY UPPER 80S NORTHWEST TO LOW 90S SOUTHEAST.
LOWS MONDAY MORNING NEAR 70 IN THE TRIAD WITH MID 70S IN THE
SOUTHEAST.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 230 PM SATURDAY...

MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE MOIST LOWER/MID
TROUGH PASSAGE EAST OF THE AREA BY 15 TO 18Z MONDAY. THIS WILL
RESULT IN DECREASING RAIN CHANCES DURING THE MID TO LATE MORNING
HOURS ALONG AND WEST OF THE TRIANGLE AS DRIER AIR ALOFT SPREADS IN
FROM THE NW. HOWEVER...AREAS ALONG AND EAST OF THE TRIANGLE COULD
SEE ISOLATED TO WIDELY SCATTERED CONVECTION RE-DEVELOP DURING
THE LATE AFTERNOON AND EVENING IN THE MOIST UNSTABLE LOW-LEVEL
THETA-E TONGUE DRAPED ACROSS THE COASTAL SECTIONS AS A SIGNIFICANT
UPPER PV DISTURBANCE DIVES SOUTHEAST ACROSS THE AREA BETWEEN 00 TO
06Z.

AFTER A PARTLY TO MOSTLY CLOUDY START TO THE DAY...SKIES SHOULD
BECOME MOSTLY TO PARTLY SUNNY NORTHWEST TO SOUTHEAST. HIGHS MONDAY
89 TO 93...WITH COOLEST READINGS OVER THE EASTERN SANDHILLS AND
SOUTHERN COASTAL PLAIN WHERE CLOUDS SHOULD BE SLOWEST TO SCATTER
OUT. LOWS 70 TO 75.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 330 PM SATURDAY...

MID/UPPER LEVEL HEIGHTS REBOUND OVER THE AREA BY WEDNESDAY AS EAST
COAST UPPER TROUGH MOVES OUT INTO THE ATLANTIC. CENTRAL NC WILL
LIE UNDERNEATH THE DEEP NWLY FLOW ALOFT BETWEEN THE OFFSHORE TROUGH
AND THE SEEMINGLY IMPERVIOUS HOT MID-LATITUDE RIDGE OVER THE CENTRAL
US. AS SUCH ABOVE NORMAL TEMPERATURES WILL RETURN BY MIDWEEK...WITH
DAYTIME HIGHS IN THE MID TO UPPER 90S.

MODELS CONTINUE TO SHOW A POTENTIAL FOR EMBEDDED NW FLOW
DISTURBANCES TO IMPACT THE FORECAST AREA WEDNESDAY-WEDNESDAY
NIGHT...WITH RESULTANT WEAK SURFACE FRONTAL ZONE/DIFFERENTIAL
HEATING BOUNDARY STALLING OUT ACROSS THE AREA ON THURSDAY. HOWEVER
GIVEN INHERENT UNCERTAINTY WITH SUCH FINER MODEL DETAILS...WILL
LEAVE POPS AT CLIMO(20%).

BY LATE IN THE WORK WEEK MODELS BEGIN TO BUILD THE MID/UPPER LEVEL
RIDGE AXIS BACK EASTWARD INTO THE REGION WITH INCREASING WESTERLY
FLOW ALOFT WITH RAIN CHANCES CONTINUE TO LOOK ISOLATED AT BEST.
RAIN CHANCES WILL LOOK TO INCREASE BY THE WEEKEND WITH MODELS
ATTEMPTING TO SWING A MODEST S/W TROUGH INTO THE AREA ON SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
AS OF 820 PM SATURDAY...

LOW CONFIDENCE OVERALL FOR THE 24 TAF...BUT DO EXPECTED PERIODS OF
ADVERSE AVIATION CONDITIONS.SCATTERED SHOWERS AND STORMS MOVING
SOUTHEAST OUT OF VA...ALONG WITH OTHER STORMS POPPING UP FROM KRDU
TO KRWI...WILL MOVE SLOWLY TO THE SOUTH AND EAST LATE THIS EVENING
AND INTO THE OVERNIGHT PERIOD.  MVFR TO IFR CONDITIONS WITH GUSTY
WINDS WILL ACCOMPANY THE SHOWERS AND STORMS...THOUGH TIMING OF
IMPACT AT TERMINALS IS UNCERTAIN BUT SHOULD BE MAINLY CONFINED TO
00-06Z.  VSBYS ARE EXPECTED TO FALL OVERNIGHT...PREDOMINATELY IN THE
MVFR RANGE...THOUGH LOWER VSBYS WILL BE POSSIBLE WHERE RAIN FALLS
HEAVIEST.

VSBYS WILL IMPROVE SUNDAY MORNING...BUT INCREASING MOISTURE ACROSS
THE REGION WILL KEEP CLOUD DECKS LOWER THAN NORMAL...WITH FORECAST
PROFILES SHOWING MVFR CEILINGS BETWEEN 2000-3000 FT FOR MUCH OF THE
AREA.  WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED
TO REDEVELOP BY MIDDAY SUNDAY AS A COLD FRONT AND UPPER LEVEL
DISTURBANCE APPROACH FROM THE NORTH AND NORTHWEST.

AFTER RAIN MOVES OUT ON MONDAY THE LONG TERM SHOULD BE FAIRLY QUIET
WITH VFR CONDITIONS EXPECTED. DIURNAL THUNDERSTORM CHANCES WILL
RETURN WEDNESDAY AND THURSDAY AFTERNOONS.

&&

.CLIMATE...
GSO                                  RDU
DATE    HIGH/YEAR   HIGH MIN/YEAR    HIGH/YEAR   HIGH MIN/YEAR

JUL 30: 97/1954     74/1931          101/1953    75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING
FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...ELLIS
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...SMITH
CLIMATE...WFORAH
Hazardous weather outlook, Jul 30, 4:08 AM EDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
408 AM EDT SAT JUL 30 2011

NCZ008>011-024>028-040>043-073>078-083>086-088-089-310815-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
408 AM EDT SAT JUL 30 2011

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND MAY PERSIST INTO TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH A PRIMARY THREAT OF DAMAGING
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND
SUNDAY NIGHT. A FEW OF THESE STORMS MAY PRODUCE STRONG DOWNBURST
WINDS AND VERY HEAVY RAIN THAT COULD PRODUCE LOCALIZED FLOODING.

NCZ007-021>023-038-039-310815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
408 AM EDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HIGH TEMPERATURES OF 95 TO 100 DEGREES ARE EXPECTED TODAY.
PEOPLE ARE ADVISED TO LIMIT TIME OUTDOORS AND IN THE SUN. SPEND AS
MUCH TIME AS POSSIBLE IN AIR CONDITIONING...AND DRINK PLENTY OF
WATER.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND MAY PERSIST INTO TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS
POSSIBLE WITH A PRIMARY THREAT OF DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND
SUNDAY NIGHT. A FEW OF THESE STORMS MAY PRODUCE STRONG DOWNBURST
WINDS AND VERY HEAVY RAIN THAT COULD PRODUCE LOCALIZED FLOODING.

BLAES

In the hours before

Special weather statement, Jul 30, 7:31 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SAT JUL 30 2011

NCZ025-041-310030-
DURHAM-WAKE-
731 PM EDT SAT JUL 30 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN DURHAM AND NORTHERN
WAKE COUNTIES THROUGH 830 PM...

AT 727 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL AIRPORT EXTENDING EAST... ALONG I-540 THROUGH
NORTH RALEIGH... AND NORTH ALONG HIGHWAY 50 OR CREEDMOOR ROAD NEAR
FALLS LAKE... MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RDU INTERNATIONAL
AIRPORT THROUGH NORTH RALEIGH.

VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR
WILL FALL. MOST AREAS WILL SEE RAIN FOR AROUND 30 MINUTES.

FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH WILL OCCUR.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3590 7837 3566 7852 3586 7887 3602 7877
TIME...MOT...LOC 2327Z 297DEG 7KT 3590 7872

BADGETT
Special weather statement, Jul 30, 7:44 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SAT JUL 30 2011

NCZ007-008-310045-
GRANVILLE-PERSON-
744 PM EDT SAT JUL 30 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND NORTHERN
GRANVILLE COUNTIES THROUGH 845 PM EDT...

AT 744 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL HILL...OR ABOUT OVER VIRGILINA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAK HILL...STOVALL...
OXFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3654 7845 3653 7845 3652 7849 3649 7851
      3623 7851 3631 7881 3644 7893 3655 7888
TIME...MOT...LOC 2344Z 301DEG 16KT 3650 7881

22
Special weather statement, Jul 30, 8:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SAT JUL 30 2011

NCZ007-008-025-310145-
DURHAM-GRANVILLE-PERSON-
841 PM EDT SAT JUL 30 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST
PERSON...GRANVILLE AND NORTHEAST DURHAM COUNTIES THROUGH 945 PM
EDT...

AT 838 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEREA...OR ABOUT 9 MILES WEST OF OXFORD...NEARLY STATIONARY OR
MOVING VERY SLOWLY TO THE EAST.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...STEM...BEREA...MORIAH...AND OXFORD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3637 7851 3625 7851 3618 7851 3618 7850
      3616 7850 3611 7853 3614 7889 3632 7888
      3635 7888
TIME...MOT...LOC 0038Z 281DEG 2KT 3626 7873

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:08 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Wake3 hr
Jul 30, 8:41 PM EDTSpecial Weather StatementRAHGranville64 min
Jul 30, 8:56 PM EDTAreal Flood AdvisoryRAHGranville110 min
Jul 30, 9:39 PM EDTAreal Flood AdvisoryRAHFranklin, Wake117 min
Jul 30, 10:17 PM EDTSpecial Weather StatementRAHWake58 min
Jul 30, 10:29 PM EDTAreal Flood AdvisoryRAHWake68 min
Jul 31, 3:14 AM EDTAreal Flood AdvisoryRAHStanly2 hr
Jul 31, 9:56 AM EDTSpecial Weather StatementRAHAnson49 min
Jul 31, 11:28 AM EDTAreal Flood AdvisoryRAHAnson2 hr
Jul 31, 12:14 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly3 hr
Jul 31, 12:16 PM EDTSpecial Weather StatementRAHWake59 min
Jul 31, 12:20 PM EDTSpecial Weather StatementRAHRichmond, Scotland55 min
Jul 31, 12:28 PM EDTSpecial Weather StatementRAHNash62 min
Jul 31, 1:00 PM EDTSpecial Weather StatementRAHNash45 min
Jul 31, 1:12 PM EDTSpecial Weather StatementRAHJohnston48 min
Jul 31, 1:15 PM EDTFlash Flood WarningRAHAnson111 min
Jul 31, 1:37 PM EDTSpecial Weather StatementRAHWilson38 min
Jul 31, 1:41 PM EDTSpecial Weather StatementRAHNash49 min
Jul 31, 1:51 PM EDTSpecial Weather StatementRAHEdgecombe54 min
Jul 31, 1:57 PM EDTSpecial Weather StatementRAHChatham63 min
Jul 31, 2:10 PM EDTSpecial Weather StatementRAHFranklin65 min
Jul 31, 2:26 PM EDTSpecial Weather StatementRAHHarnett49 min
Jul 31, 2:36 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Jul 31, 3:29 PM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
Jul 31, 3:36 PM EDTSpecial Weather StatementRAHJohnston39 min
Jul 31, 4:25 PM EDTSpecial Weather StatementRAHForsyth65 min
Jul 31, 5:07 PM EDTSpecial Weather StatementRAHDavidson, Forsyth53 min
Jul 31, 5:17 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph58 min
Jul 31, 5:20 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth100 min
Jul 31, 6:05 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph40 min
Jul 31, 6:28 PM EDTSpecial Weather StatementRAHMontgomery, Stanly62 min
Jul 31, 6:47 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly43 min
Jul 31, 7:08 PM EDTAreal Flood AdvisoryRAHMontgomery, Stanly74 min
Jul 31, 7:21 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.